Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 17, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at May 1, 2021, 4:05 AM MDT for 5 counties in Colorado. It took effect at May 2, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 4:05 AM MDT (10:05 UTC)
- In effect from
- May 2, 2021, 12:00 PM MDT
- Expired
- May 1, 2021, 2:51 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3581 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS85 KPUB 011005 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 405 AM MDT Sat May 1 2021 ...A Red Flag Warning remains in effect from noon today to 8 PM this evening for gusty winds, low relative humidity, and high Haines Indices for fire weather zones 234, 236, and 237, which includes Baca, Prowers and Kiowa Counties... ...A Fire Weather Watch has been issued for Sunday afternoon through Sunday evening for gusty winds, low relative humidity, and high Haines Indices for fire weather zone 224, which includes the San Luis Valley... COZ234-236-237-020200- /O.CON.KPUB.FW.W.0028.210501T1800Z-210502T0200Z/ Kiowa County Including Eads-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 405 AM MDT Sat May 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234...236 AND 237... * Affected Area...Fire Weather Zones 234...236 and 237. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid fire spread and growth. * Haines...5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-020300- /O.NEW.KPUB.FW.A.0017.210502T1800Z-210503T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 405 AM MDT Sat May 1 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity, and high Haines Indices, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid fire spread and growth. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Cohen
1 follow-up statement
735 WWUS85 KPUB 012051 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 251 PM MDT Sat May 1 2021 ...A Red Flag Warning remains in effect until 8 PM this evening for gusty winds, low relative humidity, and high Haines indices for fire weather zones 234, 236, and 237, which includes Baca, Prowers and Kiowa Counties... ...A Red Flag Warning is in effect from 12 PM Sunday through 8 PM Sunday for gusty winds, low relative humidity and high Haines indices for fire weather zone 224, which includes the San Luis Valley... COZ224-021300- /O.UPG.KPUB.FW.A.0017.210502T1800Z-210503T0200Z/ /O.NEW.KPUB.FW.W.0029.210502T1800Z-210503T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 251 PM MDT Sat May 1 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and high haines indices, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid fire spread and growth. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ234-236-237-020200- /O.CON.KPUB.FW.W.0028.000000T0000Z-210502T0200Z/ Kiowa County Including Eads-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 251 PM MDT Sat May 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234...236 AND 237... * Affected Area...Fire Weather Zones 234...236 and 237. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid fire spread and growth. * Haines...5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 30, 11:42 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 30, 11:42 PM MDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1142 PM MDT Fri Apr 30 2021 .SHORT TERM...(This evening through Saturday) Issued at 247 PM MDT Fri Apr 30 2021 Tonight... Starting the short term period, a ridge will be the overall synoptic influence over the area. The Pueblo CWA can expect light winds and clear skies. Winds and temperatures will be diurnally driven over the area tonight. Given the low dewpoints and light winds, temperatures will fall rather quickly throughout the evening and into tomorrow morning. Lows for the night will fall into the mid 40s over the eastern plains, though some areas immediately along the eastern mountains may only cool into the low 50s as downsloping winds compressionally warm the air along those areas. Valleys will cool into the mid 30s, and mountain regions will fall into the low to mid 30s. Tomorrow... Continuing into Saturday afternoon, the ridge will continue to progresses eastward and its influence over the area will begin to lessen, and the CWA will begin to feel the influence of the next approaching trough. Winds aloft throughout the day will begin to become more westerly, and will allow for the development of a lee trough. The lee trough will allow for the pressure gradient over the far eastern plains to tighten and in response gusty southerly winds will develop. Given the southerly winds, strong WAA will take place over the eastern plains and temperatures will rise into the mid 80s and low 90s. Given the gusty southerly flow, warm temperatures, and low relative humidity values, critical fire weather conditions are expected over the far eastern plains in Baca, Prowers, and Kiowa Counties. Looking more CWA wide, with westerly flow increasing aloft, clouds will also begin to increase throughout the afternoon. Precipitation chances will also begin to increase throughout the afternoon, but mostly over the higher elevations as orographic lifting becomes more established. As for temperatures elsewhere, the valleys will be in the low to mid 70s, and the mountain regions will warm into the mid 50s and low 60s. .LONG TERM...(Saturday night through Friday) Issued at 247 PM MDT Fri Apr 30 2021 There continues to be good agreement through the long term period with severe weather, fire weather, mountain snowfall and the potential for heavy rainfall, from Sunday into Tuesday. Ensemble spreads are on the smaller side, leading to higher confidence in the extended forecast. Saturday night...quiet conditions are expected Saturday night as high pressure shifts east into the Central Plains. Southerly flow near the Kansas border will advect moisture northward. This will help keep temperatures on the mild side, with lows in the mid 50s heading into Sunday morning. Sunday into Wednesday...lots to talk about here, with potential fire weather and severe weather. As for fire weather, portions of the San Luis Valley will see near critical to critical conditions due to low humidity values and gusty westerly winds. Southern portions of the valley will see the highest potential for critical fire weather conditions. Did not issue any highlights at this time but will continue to monitor the situation. Severe weather potential...a cold front is forecast to drop south into the Palmer Divide on Sunday afternoon. This will set the stage for the potential for strong to severe thunderstorms. The GFS and NAM Nest seem to have a good handle on this potential. Models advect lower to mid 40 dewpoint air with the front, and produce around 1000 j/kg of of MLCAPE by midday. Shear looks good, with 0-6 km shear values are around 40 kts. Expect showers and thunderstorms to develop initially over El Paso County, and shift southeastward heading into the evening. The strongest storms at this time should occur north of Highway 50, but a few could push south of the highway during the evening. Given the parameters, stronger storms may be capable of producing hail in excess of 1 inch in diameter, and wind gusts over 60 mph along with locally heavy rainfall and lightning. While appearing low, models do peg El Paso County in an area of enhanced helicity values, and a tornado could be possible. The frontal boundary will surge south during the late afternoon and evening, clearing to the south. After the frontal passage, deep, moist upslope flow is forecast to develop across the Plains Sunday evening and periods of enhanced rainfall expected overnight and much of the day Monday. QPF values approaching an inch and a half will be possible over the Eastern Mountains, out into the I-25 corridor. PWAT values near an inch support this soaking rain. Snow levels appear at or above 8000 feet. However, initially, they will be much higher Sunday evening, and burn scars will need to be monitored for a low potential for flash flooding. As temperatures cool, snow levels will fall, and the flash flood risk should diminish overnight and through the day on Monday. As for snow totals, higher peaks of the Central Mountains, Eastern Mountains and Rampart Range could see up to a foot of snowfall. A brief lull in activity is expected late Monday night into Tuesday morning ahead of another upper disturbance. This second disturbance will move across Colorado Tuesday afternoon and evening. Another round of rain and high elevation snow showers will be possible heading into Wednesday morning. Current model guidance has the best chances for precipitation over the Central Mountains and Palmer Divide, sliding southeast across the Plains and clearing by Wednesday afternoon and evening. Through this period, temperatures on Sunday will be warmest, with lower elevations reaching the upper 70s to lower 80s. Temperatures will be cool on Monday given the abundant precipitation across the region with 50s for highs. Generally 60s are forecast for Tuesday and Wednesday. Thursday into Friday...high pressure to the west is forecast to move across Colorado for late in the week. This will bring dry and much warmer conditions to the region. Afternoon highs will climb back into the 70s and 80s by Friday. Mozley && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1134 PM MDT Fri Apr 30 2021 Tonight - Saturday...VFR. Light and variable winds give way to a more south wind during late morning and afternoon with gusts reaching closer to 20 knots. Not seeing any direct terminal impacts the next 24 hours. High confidence overall. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Saturday for COZ234-236- 237. && SHORT TERM...SIMCOE LONG TERM...MOZLEY AVIATION...HEAVENER
Hazardous weather outlook, Apr 30, 11:10 AM MDT, 16 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1110 AM MDT Fri Apr 30 2021 COZ058>089-093>099-011715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1110 AM MDT Fri Apr 30 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions will be possible for Saturday afternoon and evening over the far eastern plains. Critical fire weather conditions will also be possible for Sunday afternoon and evening over the San Luis Valley. There will be the potential for thunderstorms to occur Sunday afternoon and evening. While uncertain, some of the storms over the plains may have the potential to produce strong winds or hail, and the risk for a severe thunderstorm cannot be ruled out. From Sunday night through Tuesday, heavy snow could affect the mountains, especially the higher elevations of the eastern mountains where moderate to significant snow accumulations could occur. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 31/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:50 PM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 53 hr |
| May 1, 2:51 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.